Hail, Davis
- When
- August 18, 6:45 PM MST to 7:15 PM MST
- Where
- Davis County, 1.04 mi W of West Pt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.120, -112.100
Hail 0.75 inches in diameter was reported in West Point.
Damaging winds and large hail reports were abundant as a line of severe thunderstorms struck north of Salt Lake City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Damaging winds and large hail reports were abundant as a line of severe thunderstorms struck north of Salt Lake City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 18, 2:29 PM MST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 329 PM MDT SAT AUG 18 2007 .SYNOPSIS...A DISTURBANCE WILL MOVE NORTHEAST ACROSS NORTHERN AND CENTRAL UTAH THROUGH THIS EVENING. AN UPPER TROUGH WILL MOVE SLOWLY THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES OVER THE WEEKEND. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH SUNDAY. && .DISCUSSION...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE CURRENTLY DEVELOPING ACROSS NORTHERN UTAH. THIS DEVELOPMENT IS MAINLY AHEAD OF A VORT MAX MOVING NORTHEASTWARD ACROSS CENTRAL UTAH AT THIS MOMENT. EARLIER CLOUD COVER OVER EASTERN PORTIONS OF NORTHERN UTAH CONTINUES TO HINDER CONVECTIVE DEVELOPMENT THIS AFTERNOON FOR THE NORTHERN WASATCH MOUNTAINS. BEHIND THE SHORTWAVE IN SOUTHERN UTAH...SUBSIDENCE IS KEEPING ANY CONVECTION MINIMAL. DECREASED POPS TO ISOLATED FOR THE SOUTHERN HALF OF UTAH. THE BIGGEST ISSUE FOR THIS EVENING WILL BE THE CHANCE OF SEVERE WEATHER ACROSS NORTHWEST UTAH AND THE NORTHERN WASATCH FRONT AREAS THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL BOX ELDER COUNTY THUS FAR THIS AFTERNOON. 0-6KM WIND SHEAR VALUES IN EXCESS OF 30KTS ARE NOTED ACROSS NORTHWEST AND EXTREME NORTHERN UTAH. DEEP MOISTURE IS ALSO PRESENT...WITH PRECIPITABLE WATER VALUES IN EXCESS OF 1.00 INCH. WITH SUFFICIENT INSTABILITY...STRONG DEEP LAYER SHEAR AND DEEP MOISTURE...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FOR NORTHWEST UTAH AND THE NORTHERN WASATCH FRONT. THE BIGGEST THREAT WILL BE SEVERE WINDS...ALTHOUGH HAIL CANNOT BE RULED OUT IN THE STRONGEST CORES. BASED ON STORM MOTION...ONLY ISOLATED HEAVY RAINFALL IS EXPECTED. DRIER CONDITIONS ARE EXPECTED SUNDAY AS THE TROUGH OFFSHORE THE WEST COAST THIS MORNING MOVES ACROSS THE NORTHERN ROCKIES. THIS WILL BRING AN INCREASED SOUTHWESTERLY FLOW FOR MUCH OF THE DAY SUNDAY. WHILE THIS DRY FLOW WILL RAPIDLY DEPLETE THE MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE...THERE WILL BE ENOUGH MOISTURE IN THE MID LEVELS FOR AT LEAST ISOLATED CONVECTIVE DEVELOPMENT SUNDAY. THUNDERSTORMS WILL BE MAINLY TIED TO THE TERRAIN. HOWEVER...WITH THE DRYING IN THE SUB-CLOUD LAYER AND SIGNIFICANTLY LOWER PRECIPITABLE WATER VALUES...EXPECT GUSTY WINDS AND DRY THUNDERSTORMS TO BE THE MAIN ISSUE SUNDAY. SEE THE FIRE WEATHER DISCUSSION FOR DETAILS ON THE FIRE WEATHER WATCH FOR SUNDAY. FOLLOWING THE TROUGH...COOLER TEMPERATURES ARE EXPECTED MONDAY ACROSS THE NORTHERN HALF UTAH AND EXTREME SOUTHWESTERN WYOMING. WELL ABOVE NORMAL TEMPERATURES AND MUCH DRIER CONDITIONS WILL RETURN TO THE EASTERN GREAT BASIN BY MIDWEEK. && .AVIATION...THERE IS A 40 PERCENT CHANCE THUNDERSTORM OUTFLOW WILL AFFECT THE KSLC TERMINAL THROUGH 02Z THIS EVENING. THERE IS A 10 PERCENT CHANCE WINDS WILL SHIFT TO THE NORTHWEST DUE TO THE DAILY LAKE BREEZE BETWEEN 22-00Z. && .FIRE WEATHER...UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL SWING EAST THROUGH NORTHERN ROCKIES TONIGHT AND TOMORROW. THIS WILL CAUSE INCREASED SOUTHWESTERLY FLOW OVER THE FIRE DISTRICT. TOMORROW WILL SEE GUSTY SOUTHWEST WINDS ACROSS MOST OF THE STATE WITH THE STRONGEST WINDS CONFINED TO THE WESTERN DESERTS AND THE NORTHERN VALLEYS. WINDS COMBINED WITH LOWERING HUMIDITY HAVE PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR SUNDAY AFTERNOON THROUGH SUNDAY EVENING. AMPLE MOISTURE REMAINS OVER THE AREA FOR SCATTERED THUNDERSTORMS WITH WETTING RAINS THIS EVENING. LESS OF A CHANCE FOR CONVECTION TOMORROW BUT ENOUGH MOISTURE WILL REMAIN FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. DRY LIGHTNING WILL ALSO BE POSSIBLE OVER THE NORTHWEST TOMORROW. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FIRE WEATHER WATCH FROM NOON SUNDAY TO 10 PM SUNDAY FOR FIRE WEATHER ZONES 420...422...423 AND 424. WY...NONE. && PUBLIC...C.SMITH FIRE WEATHER...YOUNG AVIATION...GRAHAM FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 429 PM MDT SAT AUG 18 2007 UTZ001-002-005-007-192230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAINS I-80 NORTH- 429 PM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF NORTHERN UTAH THIS AFTERNOON INTO TONIGHT. LARGE HAIL AND STRONG WINDS ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER NORTHERN AND EASTERN SECTIONS OF THE OUTLOOK AREA ON SUNDAY. VERY STRONG WINDS COULD ACCOMPANY A FEW OF THE STORMS OVER THE NORTH SUNDAY EVENING. DRY WEATHER IS EXPECTED TO SPREAD INTO THE AREA MONDAY AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ003-004-006-008>016-019>021-517-518-WYZ021-192230- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 429 PM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON OVER PORTIONS OF CENTRAL AND NORTHERN UTAH. BRIEF GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THESE THUNDERSTORMS. THESE STORMS WILL CONTINUE INTO TONIGHT OVER NORTHERN UTAH AND SOUTHWEST WYOMING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER NORTHERN AND EASTERN SECTIONS OF THE OUTLOOK AREA ON SUNDAY. VERY STRONG WINDS COULD ACCOMPANY A FEW OF THE STORMS OVER THE NORTH SUNDAY EVENING. DRY WEATHER IS EXPECTED TO SPREAD INTO THE AREA MONDAY AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The Salt Lake City radar (KMTX), 33 km away, was scanning. The volume nearest the first event began at 01:45 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Hail 0.75 inches in diameter was reported in West Point.
The Hill Air Force Base ASOS recorded a 59 knot wind gust.
Large branches were knocked down in Roy.
A spotter in Clearfield, Utah reported 0.75 inch diameter hail.
Hail that was 0.75 inches in diameter was reported in South Ogden.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2007Every state in 2007This day in weather historyWarnings in Utah, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55547, 55551, 55550, 55548, 55549.